Table of Content

Open Access iconOpen Access

ARTICLE

Loss of Fingerprints as a Side Effect of Capecitabine Therapy: Case Report and Literature Review

Jian Zhao*1, Xia Zhang†1, Xiaonan Cui*, Di Wang*, Bin Zhang*‡, Liying Ban*

* Department of Oncology, The First Affiliated Hospital of Dalian Medical University, Dalian, P.R. China
† Department of Oncology, The Fifth People’s Hospital of Dalian, Dalian, P.R. China
‡ Department of Radiation Oncology, Shandong Cancer Hospital and Institute, Shandong University, Jinan, P.R. China

Oncology Research 2020, 28(1), 103-106. https://doi.org/10.3727/096504019X15605078731913

Abstract

Hand–foot syndrome (HFS) is the main side effect of capecitabine and affects the compression zones of the body such as the palms and soles, causing numbness, paresthesias, skin swelling or erythema, scaling, chapping, hard nodule-like blisters, and severe pain. Loss of fingerprints is also observed in some cases. Severe cases of HFS are common in the review of clinical reports. However, loss of fingerprints has not received significant attention. Two reported cases of loss of fingerprints in The New England Journal of Medicine and The BMJ have drawn attention to this side effect of capecitabine. Loss of fingerprints has a serious impact on patients’ daily life, especially on personal identification. This report describes a patient who lost her fingerprints during the early stage of chemotherapy. Our aim is to draw the medical profession’s attention to this problem.

Keywords


Cite This Article

APA Style
Zhao, J., Zhang, X., Cui, X., Wang, D., Zhang, B. et al. (2020). Loss of fingerprints as a side effect of capecitabine therapy: case report and literature review. Oncology Research, 28(1), 103-106. https://doi.org/10.3727/096504019X15605078731913
Vancouver Style
Zhao J, Zhang X, Cui X, Wang D, Zhang B, Ban L. Loss of fingerprints as a side effect of capecitabine therapy: case report and literature review. Oncol Res. 2020;28(1):103-106 https://doi.org/10.3727/096504019X15605078731913
IEEE Style
J. Zhao, X. Zhang, X. Cui, D. Wang, B. Zhang, and L. Ban "Loss of Fingerprints as a Side Effect of Capecitabine Therapy: Case Report and Literature Review," Oncol. Res., vol. 28, no. 1, pp. 103-106. 2020. https://doi.org/10.3727/096504019X15605078731913



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 693

    View

  • 406

    Download

  • 0

    Like

Share Link